Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 7, NWS El Paso, TX

May 4, 2015Hudspeth County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at May 4, 2015, 3:44 PM MDT for Hudspeth County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2015, 3:44 PM MDT (21:44 UTC)
Expired
May 4, 2015, 4:15 PM MDT
In force
31 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon

County Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 158 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 3:44 PM MDTHAIL 0.55 E Dell City, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 1:08 PM MDTSevere Thunderstorm WatchSPC112 days

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2015-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2015-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
2302 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

337 
WUUS54 KEPZ 042144
SVREPZ
TXC229-042215-
/O.NEW.KEPZ.SV.W.0007.150504T2144Z-150504T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
344 PM MDT MON MAY 4 2015

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HUDSPETH COUNTY IN SOUTHWEST TEXAS...

* UNTIL 415 PM MDT

* AT 341 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 16
  MILES WEST OF PINE SPRINGS...MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL AREAS OF NORTHEASTERN HUDSPETH COUNTY EAST OF DELL CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3184 10514 3199 10514 3200 10491 3191 10491
      3182 10491
TIME...MOT...LOC 2145Z 258DEG 13KT 3191 10507

$$

JMG
2 follow-up statements
360 
WWUS54 KEPZ 042159
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
359 PM MDT MON MAY 4 2015

TXC229-042215-
/O.CON.KEPZ.SV.W.0007.000000T0000Z-150504T2215Z/
HUDSPETH TX-
359 PM MDT MON MAY 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HUDSPETH COUNTY UNTIL 415 PM MDT...

AT 356 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13 MILES
WEST OF PINE SPRINGS...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  RURAL AREAS OF NORTHEASTERN HUDSPETH COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3183 10504 3199 10506 3200 10491 3182 10491
TIME...MOT...LOC 2159Z 258DEG 13KT 3192 10501

$$

GNL
250 
WWUS54 KEPZ 042206
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
406 PM MDT MON MAY 4 2015

TXC229-042216-
/O.EXP.KEPZ.SV.W.0007.000000T0000Z-150504T2215Z/
HUDSPETH TX-
406 PM MDT MON MAY 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HUDSPETH COUNTY
WILL EXPIRE AT 415 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM MDT.

LAT...LON 3183 10504 3199 10506 3200 10491 3182 10491
TIME...MOT...LOC 2206Z 258DEG 13KT 3192 10498

$$
JMG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:00 PM MDT, 44 minutes earlier.

Area forecast discussion, May 4, 3:00 PM MDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
300 PM MDT MON MAY 4 2015

.SYNOPSIS...
PLENTY OF MOISTURE AND INSTABILITY ACROSS THE REGION THIS EVENING
WILL KEEP THE THREAT OF THUNDERSTORMS ONGOING. FOR AREAS EAST OF
THE RIO GRANDE A THREAT OF SEVERE THUNDERSTORMS IS IN PLACE WITH
THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. THE REGION DRYS
OUT TUESDAY WITH THE RETURN OF DEEP WESTERLY FLOW. ONLY A FEW
LINGERING STORMS LOOK POSSIBLE OVER THE MOUNTAINS. FOR THE REST OF
THE WEEK EXPECT NEAR SEASONAL AFTERNOON TEMPERATURES WITH MILD
MORNINGS. AFTERNOONS WILL BE BREEZY AND CONDITIONS WILL BE DRY.

&&

.DISCUSSION...
INGREDIENTS HAVE COME TOGETHER OVER AREAS EAST OF THE RIO GRANDE
FOR SEVERE THUNDERSTORMS. LOW LEVEL EASTERLY FLOW HAS BROUGHT
AND KEPT SURFACE DEWPOINTS UP AND PROVIDED GOOD VEERING WIND
SHEAR. THIS HAS MEANT PLENTY OF CAPE AND LOW LI'S. THE RESULTS
HAVE BEEN SEVERAL SEVERE STORMS...OUR FIRST OF THE YEAR. RIGHT
BEFORE THE STORMS INCREASED IN INTENSITY WE ISSUED OUR FIRST
SEVERE THUNDERSTORM WATCH OF THE YEAR FOR OTERO AND HUDSPETH
COUNTIES. THIS IS WHERE THE STRONGEST STORMS HAVE BEEN. WE EXPECT
THIS TO CONTINUE INTO THE EARLY EVENING HOURS BEFORE DIMINISHING.
TO THE WEST THERE WILL BE STORMS ALSO IN THE EVENING HOURS...BUT
THEY SHOULD LACK THE STRENGTH THE EASTERN STORMS HAVE.

TUESDAY THIS FIRST UPPER LOW-PRESSURE SYSTEM WILL HAVE LIFTED
NORTHEAST AWAY FROM THE REGION AND DEEPER DRY AIR WILL FILTER IN
ON DEEP SOUTHWESTERLY FLOW. THIS SHOULD SCOUR OUT MUCH OF THE
MOISTURE AND LEAVE ONLY THE MOUNTAINS WITH ENOUGH MOISTURE FOR ANY
STORMS. THE LOWLANDS SHOULD BE DRY FOR THE REST OF THE WEEK AND
THROUGH THE WEEKEND STARTING TUESDAY.

THE PATTERN FOR THE REST OF THE WEEK KEEPS OUR AREA SOUTH OF A
LARGE PACIFIC STORM SYSTEM THAT WILL BE SLOWLY TRACKING EAST AND
PASSING TO OUR NORTH FRI/SAT OVER THE FOUR CORNERS. THIS PLACES
US IN A PERSISTENT DRY WEST/SW FLOW PATTERN. WITH THE SYSTEM
PASSING NORTH WE WILL BE IN REGION OF THE PATTERN WITH THE
STRONGER WINDS AS LEE SURFACE TROUGHING HANGS TO OUR EAST
AND A TIGHT GRADIENT ALOFT MIXING DOWN STRONGER WIND EACH
AFTERNOON.

MONDAY INTO TUESDAY WE COME UNDER SHORTWAVE RIDGING ALOFT WHILE
HIGH PRESSURE AT THE SURFACE SETTLES OVER THE SOUTHERN PLAINS.
THIS HELPS TO CUT OUR WINDS ALOFT AND ALLOWS FOR A SOUTHEASTERLY
PUSH FROM THE GULF. THE RESULT WILL LIKELY BE AN INCREASING
MOISTURE INGEST WITH THE DRY LINE BACKING WEST INTO OUR EASTERN
ZONES. THIS WILL BE OUR NEXT OPPORTUNITY FOR STORMS AND
RAIN...BEGINNING TUESDAY OF NEXT WEEK.

&&

.AVIATION...VALID 05/00Z-06/00Z...
VFR CONDITIONS SHOULD PERSIST AT ALL TAF SITES THRU THE PERIOD WITH
SOUTH-SOUTHWESTERLY WINDS BETWEEN 15-20 KTS WITH GUSTS 20-25KTS.
-TSRA SCT-BKN080CB POSSIBLE ACROSS ENTIRE REGION UNTIL 12Z. OVER
HIGHER TERRAIN AND AT KTCS -TSRA UNTIL END OF PRD. STRONG WIND
GUSTS AND REDUCED VISIBILITY COULD EXIST NEAR STORMS.

77-PAZOS

&&

.FIRE WEATHER...
THIS AFTERNOON AND TONIGHT AS A LOW PRESSURE SYSTEM FROM SOCAL MOVES
EAST THROUGH THE AREA A CHANCE OF WETTING RAIN WILL EXIST FOR ALL
FIRE WEATHER ZONES. WEST OF THE RIO GRANDE MOST ACTIVITY WILL BE
HIGH BASED SHOWERS THAT COULD PRODUCE ERRATIC AND GUSTY WINDS WITH
LITTLE TO NO ACCUMULATION. ALL ZONES EAST OF THE RIO GRANDE WILL
HAVE A BETTER CHANCE FOR ACCUMULATING WETTING RAINS. THESE STORMS
COULD PROCUDE LOCALLY HEAVY RAINFALL...STRONG WINDS AND LIGHTNING.
A CHANCE OF RAIN SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE
NORTHERN ZONES THROUGH TUESDAY AFTERNOON. DRY AND WARM WEATHER WILL
PREVAIL WEDNESDAY THROUGH THE WEEKEND WITH BREEZY TO WINDY
AFTERNOONS.

MIN RH VALUES TODAY WILL WILL BE IN THE 20S FOR THE LOWLANDS AND THE
GILA WILDERNESS. THE SACRAMENTO MOUNTAINS WILL SEE MIN RH VALUES IN
THE UPPER 30S TO 40S. MIN RH VALUES WILL STEADILY DECREASE OVER THE
NEXT FEW DAYS AS DEEP WESTERLY FLOW DEVELOPS RESULTING IN POSSIBLE
NEAR RED FLAG CONDITIONS ON FRIDAY.

&&

77-PAZOS

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 59  81  57  84  59 /  10   0   0   0   0
SIERRA BLANCA           54  82  54  84  53 /  30   0   0   0   0
LAS CRUCES              51  80  49  84  49 /  10   0   0   0   0
ALAMOGORDO              54  80  52  84  54 /  30   0   0   0   0
CLOUDCROFT              42  59  38  62  41 /  50  30  20   0   0
TRUTH OR CONSEQUENCES   50  78  49  82  51 /  20  10   0   0   0
SILVER CITY             46  68  45  72  44 /  20  20   0   0   0
DEMING                  48  80  47  84  48 /  10   0   0   0   0
LORDSBURG               48  79  47  82  47 /  10  10   0   0   0
WEST EL PASO METRO      59  82  58  84  59 /  10   0   0   0   0
DELL CITY               53  80  51  83  53 /  30  20   0   0   0
FORT HANCOCK            55  82  54  86  56 /  20   0   0   0   0
LOMA LINDA              58  78  57  79  54 /  20   0   0   0   0
FABENS                  54  81  53  84  55 /  20   0   0   0   0
SANTA TERESA            55  82  54  85  53 /  10   0   0   0   0
WHITE SANDS HQ          58  80  56  83  56 /  20   0   0   0   0
JORNADA RANGE           50  80  47  83  48 /  20   0   0   0   0
HATCH                   50  81  48  84  50 /  10   0   0   0   0
COLUMBUS                54  81  53  83  52 /  10   0   0   0   0
OROGRANDE               57  81  56  83  55 /  30   0   0   0   0
MAYHILL                 48  69  45  71  46 /  50  30  10   0   0
MESCALERO               45  69  42  70  44 /  50  30  10   0   0
TIMBERON                47  68  44  70  44 /  40  30  10   0   0
WINSTON                 44  71  40  73  42 /  30  40  10   0   0
HILLSBORO               48  77  46  80  47 /  20  20   0   0   0
SPACEPORT               49  80  47  83  48 /  20   0   0   0   0
LAKE ROBERTS            44  69  41  72  43 /  30  30  10   0   0
HURLEY                  47  69  44  73  44 /  20  20   0   0   0
CLIFF                   42  75  41  80  44 /  10  30   0   0   0
MULE CREEK              39  73  39  78  37 /  20  30   0   0   0
FAYWOOD                 47  74  46  78  46 /  20  20   0   0   0
ANIMAS                  48  80  48  83  47 /  10   0   0   0   0
HACHITA                 47  81  48  83  46 /  10   0   0   0   0
ANTELOPE WELLS          46  80  48  82  46 /  10   0   0   0   0
CLOVERDALE              47  76  48  78  45 /  10   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

14/77
Hazardous weather outlook, May 4, 4:23 AM MDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
423 AM MDT MON MAY 4 2015

NMZ401>417-TXZ418>424-051030-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
423 AM MDT MON MAY 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED MOUNTAIN SHOWERS/THUNDERSTORMS THIS AFTERNOON AND
EVENING. ISOLATED LOWLAND SHOWERS/THUNDERSTORMS. MAIN HAZARD WILL
BE GUSTY WINDS WITH GUSTS OF 40-50 MPH POSSIBLE. RAINFALL IS NOT
EXPECTED TO BE SIGNIFICANT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED SHOWERS/THUNDERSTORMS POSSIBLE...MAINLY OVER THE
MOUNTAINS...LATE MORNING AND AFTERNOON. GUSTY WINDS 40 TO 50 MPH
POSSIBLE. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED THE REST OF
THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HEFNER

In the hours before

Special weather statement, May 4, 12:58 PM MDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1258 PM MDT MON MAY 4 2015

TXZ420-421-041945-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX-SALT BASIN TX-
1258 PM MDT MON MAY 4 2015

...STRONG THUNDERSTORMS THREATENING NORTHERN HUDSPETH COUNTY THROUGH
145 PM MDT...

AT 1254 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF CORNUDAS...
MOVING NORTH AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  DELL CITY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3199 10545 3200 10518 3180 10522 3180 10542
TIME...MOT...LOC 1858Z 183DEG 12KT 3188 10532

GNL
Local storm report, May 4, 2:28 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
228 PM MDT MON MAY 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             WEED                    32.80N 105.52W
05/04/2015  E1.75 INCH       OTERO              NM   PUBLIC

            GENERAL STORE IN WEED REPORTED GOLFBALL SIZE HAIL.
            LOOKED WORSE TOWARD SACRAMENTO.

&&

EVENT NUMBER EPZ1500054

FAUSETT
Special weather statement, May 4, 2:44 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
244 PM MDT MON MAY 4 2015

TXZ420-421-042130-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX-SALT BASIN TX-
244 PM MDT MON MAY 4 2015

...STRONG THUNDERSTORMS THREATENING NORTHERN HUDSPETH COUNTY THROUGH
330 PM MDT...

AT 239 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES NORTH OF CORNUDAS...MOVING EAST AT 10
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  DELL CITY...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR FOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3200 10522 3179 10513 3181 10550 3196 10553
TIME...MOT...LOC 2044Z 263DEG 10KT 3187 10541

GNL
Special weather statement, May 4, 3:36 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
336 PM MDT MON MAY 4 2015

TXZ421-422-042215-
SALT BASIN TX-SOUTHERN HUDSPETH HIGHLANDS TX-
336 PM MDT MON MAY 4 2015

...STRONG THUNDERSTORMS THREATENING EASTERN HUDSPETH COUNTY THROUGH
415 PM MDT/515 PM CDT/...

AT 331 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 23 MILES NORTHEAST OF SIERRA BLANCA...MOVING
EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  RURAL AREAS OF EAST CENTRAL HUDSPETH COUNTY.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR FOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3131 10491 3140 10527 3162 10523 3164 10491
TIME...MOT...LOC 2136Z 277DEG 24KT 3147 10515

JMG

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 12:58 PM MDTSpecial Weather StatementEPZHudspeth47 min
May 4, 1:07 PM MDTSevere Thunderstorm WarningEPZHudspeth53 min
May 4, 2:07 PM MDTFlash Flood WarningEPZHudspeth3 hr
May 4, 2:44 PM MDTSpecial Weather StatementEPZHudspeth46 min
May 4, 2:57 PM MDTSevere Thunderstorm WarningEPZHudspeth48 min
May 4, 3:36 PM MDTSpecial Weather StatementEPZHudspeth39 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.